[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.120.181. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
August 18, 2008

Palmar-Plantar Erythrodysesthesia Secondary to Sunitinib Treatment Resulting in Necrotic Foot Syndrome Aggravated by Background Diabetic Vascular Disease

Arch Dermatol. 2008;144(8):1081-1082. doi:10.1001/archderm.144.8.1081

Sunitinib malate is a novel, molecularly targeted therapeutic agent, recently approved for the treatment of metastatic renal cell carcinoma (RCC) and gastrointestinal stromal tumors.1

Herein, we report the case of a 62-year-old male patient with metastatic RCC and severe necrotic foot syndrome (NFS) (Figure), a result of palmar-plantar erythrodysesthesia (PPE), with extensive tissue damage and aggravated by background diabetic vascular disease. The NFS developed predominantly in the patient's right foot 3 weeks after initiation of first-line therapy with sunitinib malate at a therapeutic regimen of 50 mg/d. Other common adverse effects of sunitinib2 (eg, anemia, hypertension, and dysgeusia) were also present and fully cleared after immediate discontinuation of the sunitinib treatment.

First Page Preview View Large
First page PDF preview
First page PDF preview
×